Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Anxiety meds
avatar
Browneyeswi1963 posted:
I have not been diagnosed by a mental health professional but feel I have anxiety disorder. I have been on meds - Paroxatine currently and have been for 9 years now. My daughter-in-law recently received her masters in social work and has told me that I should not be on them. I have a couple of questions. Is there a limit to the time you can be on them? Do they cause sweating?

Thanks

Karen
Reply
 
avatar
Reid Wilson, PhD responded:
Hey, Browneyeswi1963-
I have not seen any significant research that indicates there are serious side effects from the long-term use of the SSRI's. Cold sweats are uncommon in paroxatine, but they can occur. If you have not been diagnosed by a mental health professional yet you have been on a psychotropic medication for 9 years, then it is time to get a proper diagnosis!


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.